MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367961
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported with the use of the bd vacutainer® pst¿ gel and lithium heparin (lh) blood collection tubes there was an issue with sporadic false elevated troponin results on 7 patients resulting in redraws.
 
Additional Manufacturer Narrative
The following field has been updated due to corrected information: unique identifier (udi) #: (b)(4).
 
Event or Problem Description
 
Event or Problem Description
It was reported with the use of the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes there was an issue with sporadic false elevated troponin results on 7 patients resulting in redraws.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.Bd has provided troubleshooting related to the issue.Bd had made multiple attempts to reach the customer in order to gather more information on the lot number; however, bd had not received a response from the customer.A good faith effort has been made and this complaint will be closed without further investigation at this time.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.Investigation conclusion: as no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.Root cause description: as there was no sample, photo, or lot number available for evaluation, a root cause could not be determined.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key8271879
Report Number1917413-2019-00112
Device Sequence Number1557400
Product Code JKA
UDI-Device Identifier50382903680561
UDI-Public50382903680561
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367961
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer01/04/2019
01/04/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date02/12/2019
03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;